Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 29, NWS Cleveland, OH

March 22, 2020

NWS Cleveland, OH issued this small craft advisory at Mar 22, 2020, 3:47 AM EDT. It took effect at Mar 22, 2020, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2020, 3:47 AM EDT (07:47 UTC)
In effect from
Mar 22, 2020, 12:00 PM EDT
Expired
Mar 22, 2020, 11:09 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

884 
WHUS71 KCLE 220747
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
347 AM EDT Sun Mar 22 2020

LEZ144>148-221600-
/O.CAN.KCLE.SC.Y.0028.000000T0000Z-200323T0400Z/
/O.NEW.KCLE.SC.Y.0029.200322T1600Z-200323T0400Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
347 AM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

* WHAT...Northeast winds 15 to 20 knots with gusts up to 25 
  knots and waves 3 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From noon today to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142-143-149-220900-
/O.CAN.KCLE.SC.Y.0028.000000T0000Z-200323T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
347 AM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are much less significant than previously
forecasted. East to northeast winds will continue through the day
today with winds 15 to 20 knots possible this afternoon. Waves
are expected to only reach the 2 to 4 ft range later today. With
conditions expected to be better than previously forecasted, the
Small Craft Advisory has been cancelled for the eastern and
western basin.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
369 
WHUS71 KCLE 221354
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
954 AM EDT Sun Mar 22 2020

LEZ144>148-222200-
/O.CON.KCLE.SC.Y.0029.200322T1600Z-200323T0400Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
954 AM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northeast winds 15 to 25 knots and waves 2 to 5 feet 
  expected.

* WHERE...Portions of central Lake Erie.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
073 
WHUS71 KCLE 221904
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
304 PM EDT Sun Mar 22 2020

LEZ149-230000-
/O.EXB.KCLE.SC.Y.0029.000000T0000Z-200323T0000Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
304 PM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 knots and waves 2 to 5 feet.

* WHERE...Lake Erie nearshore waters from Conneaut OH to Ripley 
  NY.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>148-230315-
/O.CON.KCLE.SC.Y.0029.000000T0000Z-200323T0400Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
304 PM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...East winds 15 to 25 knots and waves 2 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
947 
WHUS71 KCLE 222333
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
733 PM EDT Sun Mar 22 2020

LEZ149-230400-
/O.EXT.KCLE.SC.Y.0029.000000T0000Z-200323T0400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
733 PM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Waves 3 to 6 feet.

* WHERE...Lake Erie nearshore waters from Conneaut OH to Ripley 
  NY.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>148-230400-
/O.CON.KCLE.SC.Y.0029.000000T0000Z-200323T0400Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
733 PM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
671 
WHUS71 KCLE 230309
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1109 PM EDT Sun Mar 22 2020

LEZ144>149-230415-
/O.CAN.KCLE.SC.Y.0029.000000T0000Z-200323T0400Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1109 PM EDT Sun Mar 22 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds will continue to shift to the southeast and diminish
overnight. This will cause waves to subside as well. Therefore,
the small craft advisory has been cancelled.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 1:57 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 22, 1:57 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
157 AM EDT Sun Mar 22 2020

.SYNOPSIS...
High pressure moving from Ontario into Quebec will continue
east reaching New England on Sunday. Low pressure will move
northeast through the Ohio Valley on Monday. High pressure will
build across the region Monday night. The next low pressure
system moving northeast out of the Southern Plains will move
across Ohio Tuesday night and Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
There were no significant changes made to the near term forecast
this evening. We made some adjustments to the cloud cover
eroding away from north to south across the area.

Previous discussion...
High pressure moving east into Quebec will will continue to
extend across the Great Lakes into the Ohio Valley overnight.
Moisture trapped under an inversion however has held stratus in
the entire day so far. Satellite however does show breaking
clouds finally developing across nwrn PA the past hour or two.
Clearing also slowly progressing south across Lake Erie. Still
expect this clearing/breaking of the stratus to occur late
afternoon and evening across the area with skies going clear to
PC late tonight. Sunday expect clouds to increase again from the
southwest ahead of low pressure advancing toward the area out
of the Southern Plains. The low will move across Ohio late
Sunday night and Monday. Expect Sunday morning to remain dry
however decent overrunning moves into the area for the afternoon
ahead of the approaching low. Models also show sufficient
moisture overspreading the area during the afternoon. Will hold
pops to a slight chance far southwest through the afternoon but
will have chance pops west by early evening and categorical pops
overnight everywhere. Temps still look iffy for ptype certainty
towards monday morning. At this time will only allow for a mix
far northwest and the higher elevation of nwrn PA. No accum
expected.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
An active week begins Monday with low pressure over the Ohio
valley departing east to the Mid Atlantic coast by Monday night.
Rain showers will depart the area through the day, with dry
conditions Monday night into Tuesday as high pressure builds
into the region. Highs Monday will be in the mid 40s to around
50. Lows Monday night will be in the low to mid 30s. Another low
pressure system will track northeast through the Ohio valley
late Tuesday and Tuesday night. Rain chances will overspread the
area from the southwest late Tuesday afternoon and evening. The
best rain chances will be across the southeast part of the
forecast area, with likely/cat pops in the forecast at this
time. Highs Tuesday will be in the low 50s. Lows will be in the
upper 30s to low 40s Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low pressure will again be departing the area to the northeast
Wednesday with high pressure building in from the west Wednesday
and Wednesday night. Lingering rain chances will decrease
Wednesday afternoon through evening. A cold front will settle
south into the area Thursday and will linger across the area
Thursday night through Friday. Low pressure will move along the
front Thursday night and again Friday night/Saturday, with
increase precip chances during these periods. Highs will range
from the low 50s to low 60s during the period with lows in the
upper 30s to low 40s.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
A patch of MVFR stratus remains downwind of Lake Erie towards
TOL while skies have cleared elsewhere. Satellite imagery shows
these clouds eroding from the southeast and will likely clear
out of TOL around 08-09Z. Otherwise clouds will increase and
lower through the day today with MVFR reaching NW Ohio between
23-01Z. Precipitation will begin shortly after in the west and
expand eastward through the evening. Most locations will likely
see precipitation falling as rain but snow may mix in at TOL
and possibly ERI. Winds will be light to calm through sunrise
then develop out of the east at 5-10knots.

.OUTLOOK...Non VFR conditions are possible Sunday night and
Monday and again Tuesday night and Wednesday.

&&

.MARINE...
North/northeast winds have relaxed across the lake this
afternoon as high pressure builds east across the Great Lakes.
Winds will become more east/northeast tonight, and will increase
into the 10-20 kt range. This may lead to a period of lakeshore
flooding across the western basin Sunday and Sunday night.
Winds will decrease early Monday as low pressure tracks south of
the lake, with variable winds becoming northerly Monday night
as the low moves away from the lake. East/northeast winds ramp
up again Tuesday night into Wednesday as another low track south
of the area, becoming northerly through the day Wednesday.
Winds will become southerly by Thursday in advance of another
low.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...Griffin/TK
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...KEC
MARINE...Greenawalt
Hazardous weather outlook, Mar 21, 5:22 AM EDT, 22 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
522 AM EDT Sat Mar 21 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
522 AM EDT Sat Mar 21 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-220930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
522 AM EDT Sat Mar 21 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.